Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 18, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 5, 2022, 8:12 PM EDT for 4 counties in North Carolina. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2022, 8:12 PM EDT (00:12 UTC)
- Expired
- Jun 6, 2022, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WHUS42 KMHX 060012 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 812 PM EDT Sun Jun 5 2022 NCZ205-061215- /O.EXP.KMHX.BH.S.0017.000000T0000Z-220606T0000Z/ /O.NEW.KMHX.BH.S.0018.220606T0012Z-220607T0000Z/ Hatteras Island- 812 PM EDT Sun Jun 5 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Hatteras Island beaches north of Cape Hatteras. * WHEN...Through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:30 AM and 7:30 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ196-199-204-060115- /O.EXP.KMHX.BH.S.0017.000000T0000Z-220606T0000Z/ East Carteret-Coastal Onslow-Ocracoke Island- 812 PM EDT Sun Jun 5 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The risk of longshore currents will decrease and the Beach Hazards Statement will not be continued into Monday. $$ NCZ203-061215- /O.NEW.KMHX.BH.S.0018.220606T0012Z-220607T0000Z/ Northern Outer Banks- 812 PM EDT Sun Jun 5 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Northern Outer Banks beaches. * WHEN...Through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 AM and 7:00 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
427 WHUS42 KMHX 060834 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 434 AM EDT Mon Jun 6 2022 NCZ196-199-204-062045- /O.EXA.KMHX.BH.S.0018.000000T0000Z-220607T0000Z/ East Carteret-Coastal Onslow-Ocracoke Island- 434 AM EDT Mon Jun 6 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Ocracoke Island, Core Banks, and Onslow County beaches, as well as south-facing beaches on Cape Hatteras. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 AM and 7:00 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ203-205-062045- /O.CON.KMHX.BH.S.0018.000000T0000Z-220607T0000Z/ Northern Outer Banks-Hatteras Island- 434 AM EDT Mon Jun 6 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 AM and 7:00 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
995 WHUS42 KMHX 061757 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 157 PM EDT Mon Jun 6 2022 NCZ196-199-203>205-070000- /O.CON.KMHX.BH.S.0018.000000T0000Z-220607T0000Z/ East Carteret-Coastal Onslow-Northern Outer Banks-Ocracoke Island- Hatteras Island- 157 PM EDT Mon Jun 6 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches from Duck to Cape Lookout, and Onslow County beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 5, 7:00 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 5, 7:00 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
700 PM EDT Sun Jun 5 2022
.SYNOPSIS...
High pressure ridges inland as Tropical Storm Alex passes well
offshore through tomorrow. Ridging then builds through the
middle of the week. A slow moving front will move into the
region and stall late week.
&&
.NEAR TERM /Through Tonight/...
As of 7 PM Sun...Have adjusted min T's down a couple degrees, as
TD's this afternoon have dropped through the 40s and low 50s,
setting the stage for a pleasantly cool night in the 50s inland
to low/mid 60s coast.
Prev disc... As of 330 PM Sun...Tropical Storm Alex slides
further toward Bermuda tonight, with periphery subsidence
strengthening locally. Dry conditions prevail with the surface
NE gradient slowly weakening. Mainly clear skies this evening
could give way to increasing strato-cu or stratus moving into NE
NC as advection off the relatively cooler Labrador current
occurs below the strong subsidence inversion. Stratus could
occasionally build to the surface as fog mainly north of the
Tar/Pamlico River, but confidence is too low to include in the
official forecast for now. Persistent wind limits radiational
cooling somewhat, with lows in the upper 50s to lower 60s
appropriate for most.
&&
.SHORT TERM /MONDAY/...
As of 330 AM Sun...Strong subsidence aloft continues through
much of Monday, keeping dry conditions and mostly sunny skies in
place. The surface ridge axis will begin the day inland, moving
over ENC later in the day and through the evening, bringing
light winds. Temps return to a few degrees above normal, with
some fair-weather cu ahead of an afternoon sea breeze possible.
Then, late tomorrow night into early Tuesday morning, the
surface ridge axis will shift offshore, allowing low level
theta-e advection to ensue as modest height falls begin aloft.
This combination of moisture advection and destabilization
should be sufficient of develop a few showers over the coastal
waters, occasionally moving onshore across the southern OBX,
Crystal Coast, and Onslow County beginning before dawn Tuesday.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 340 PM Sun...Dry conditions prevail later Tuesday into
Wednesday with high pressure overhead or just offshore. Then a
slow moving front will move into the area and stall near Eastern
NC Wednesday through the end of the week, bringing more
unsettled weather.
Tuesday...High pressure shifts further offshore Tuesday with
strengthening SE flow. Warmer conditions are expected with
highs reaching the mid to upper 80s. Some offshore convective
activity may try to move along the coast in the morning, but
otherwise it should remain dry with limited mid and upper level
moisture present.
Wednesday through Sunday...A slow moving cold front will
approach the area Wednesday and then likely stall somewhere over
the Carolinas through late week. This will bring more unsettled
conditions to the area, with coverage peaking during the
afternoon and evening each day during peak heating. Given the
uncertainties at this frame, have opted to keep PoPs at or below
40%-45% for now. Increasing low level heights in this period
will support afternoon highs in the upper 80s to low 90s with
building humidity.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHORT TERM /Through Monday/...
As of 7 PM Sun... VFR and mainly clear skies prevail into this
evening. Tonight, continued advection off the cooler Labrador
current waters and strengthening subsidence aloft in the
periphery of TC Alex will increase BL moisture, likely bringing
low stratus across NE NC. The extent of this stratus remains
uncertain, but IFR to LIFR ceilings building to the surface as
fog is possible, with PGV potentially impacted, with EWN, ISO,
and OAJ are far enough south to be uncertain. Have limited
flight restrictions to PGV through the pre-dawn hours for the
time being, with further expansion of flight restrictions
possible. VFR returns across the area Monday, prevailing through
the day as surface ridging builds more overhead.
LONG TERM /Monday Night through Thursday/...
As of 320 PM Sun...Mostly VFR conditions are expected through
Wednesday morning with high pressure over the area. Then as a
weak front moves into the region, greater chances for showers
and thunderstorms will exist Wednesday and Thursday which could
lead to some periods of sub-VFR conditions.
&&
.MARINE...
SHORT TERM /Through Monday Night/...
As of 7 PM Sun...Have dropped SCA's for sounds/rivers with
exception of Pamlico sound, as wind gusts in daytime mixing have
diminished.
Prev disc...As of 1245 PM Sun...An enhanced gradient between TS
Alex well offshore and ridging inland will continue breezy NE
flow this evening, only slowly subsiding late tonight into
Monday. SCAs remain up for all zones early this evening, ending
overnight for for the sounds and rivers generally from west to
east. SCAs remain in place for the coastal waters through early
week for elevated seas.
Surface ridge axis moving overhead later in the day Monday
brings much lighter winds, though gusty onshore winds are
likely as the sea breeze develops in the afternoon. High
pressure begins to move offshore late Monday night, with S to SW
flow ensuing.
Seas peak this evening around 5-9 ft in mainly easterly
windswell before gradually subsiding overnight. Medium to long
period swell from TS Alex becomes the dominate swell Monday,
keeping seas around 5-7 ft east of the Outer Banks through
Monday night.
LONG TERM /Monday through Thursday/...
As of 315 PM Sun...Winds turn to the SE Tuesday at 10-15 kts.
Winds become southerly Wednesday increasing to 10-20 kts, and
veer to the SW on Thursday at 10-15 kts.
Seas will be slowly subsiding Monday, but still 6-8 ft for most
of the day. Seas then become 4-6 ft Tuesday and 3-5 ft by
Tuesday night. Seas then continue at 3-5 ft through Thursday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
199-204-205.
MARINE...Small Craft Advisory until 2 AM EDT Monday for AMZ135.
Small Craft Advisory until midnight EDT Tuesday night for
AMZ152-154.
Small Craft Advisory until 5 AM EDT Tuesday for AMZ156-158.
Small Craft Advisory until noon EDT Tuesday for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...TL/CB
SHORT TERM...CB
LONG TERM...SGK/ML
AVIATION...TL/SGK
MARINE...TL/SGK/CBHazardous weather outlook, Jun 5, 4:39 AM EDT, 15 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 439 AM EDT Sun Jun 5 2022 NCZ029-044>047-079>081-090>092-094-193-194-198-060845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 439 AM EDT Sun Jun 5 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-205-060845- East Carteret-Ocracoke Island-Hatteras Island- 439 AM EDT Sun Jun 5 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong rip currents and dangerous surf are possible early this week as swell from Tropical Storm Alex reaches the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-060845- Northern Outer Banks- 439 AM EDT Sun Jun 5 2022 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong rip currents and dangerous surf are possible early this week as swell from Tropical Storm Alex reaches the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-060845- West Carteret- 439 AM EDT Sun Jun 5 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong rip currents and dangerous surf are possible early this week as swell from Tropical Storm Alex reaches the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-060845- Coastal Onslow- 439 AM EDT Sun Jun 5 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong rip currents and dangerous surf are possible early this week as swell from Tropical Storm Alex reaches the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.